As growth hormone is naturally produced in the human body, the side effects of HGH treatment are rare. Generally, these side effects are temporary, caused by taking higher-than-recommended doses of HGH over longer-than-recommended periods of time. HGH has been known to occasionally cause the following:
Carpal Tunnel Syndrome
While doing gym workouts, wrist muscles are under constant, repetitive strain. After several weeks of taking HGH at doses of 4IU per day and above, some people experience carpal tunnel syndrome - a temporary condition in which the nerves pass through the wrist carpal canal get pressed upon (pinched). The feeling can be described like "pins and needles" (fingers and palms falling asleep). This is caused by the inflated muscle cells in the wrist area which press upon the carpal tunnel. This side effect is especially noticeable in initial growth hormone therapy cycles when the body is surprised by the new growth. In subsequent cycles, the wrist has had the time to adapt to the growth making the carpal tunnel syndrome not an issue anymore.
Hypoglycaemia is the opposite of diabetes. In people with diabetes, their bodies do not produce an adequate amount of insulin, leading to dangerously high glucose levels. People with hypoglycaemia have too much insulin, leading to too low glucose levels. Because HGH increases the level of insulin in your body, some people get short but sudden "attacks" of hunger, which is actually hypoglycaemia. This is especially noticeable when the body has to adapt to sudden changes in growth hormone levels - within a few days of starting the HGH therapy, modifying the dose or discontinuing therapy.
Morning Joint Aches
Because of its ability to cause growth and regenerating of cells in a person's body, some users while on HGH therapy, report mild pain in fingers, toes and joints. This is especially noticeable for the first few minutes after a person gets out of bed in the morning.
Growth hormone makes the body work harder to regenerate itself and grow (muscles, hair, nails, skin) as well as increases metabolism and energy usage (similar to what goes on in a child's body). This makes some people feel tired and wanting to take baby naps in the afternoon.
Growth hormone makes the cells hold more water which may be a desired look for the anti ageing community because it makes the skin look tighter, thicker and younger. At higher doses HGH can temporarily make one's fingers, toes and face look slightly bloated. This side effect disappears within 2 weeks of discontinuing therapy or lowering the HGH dose.
In theory if a person was to take large doses of growth hormone for a prolonged period of time it could speed up progression of Acromegaly - a disease that causes abnormal bone growth. HGH does not cause acromegaly, but it can speed up the progression in people predisposed to it. There are no reports online of this happening in recreational use even while many bodybuilders inject high doses of growth hormone all year round.
Extended Belly / GH gut
When growth hormone is used in higher doses (for bodybuilding purposes), it is rumoured in online forums that it can cause the look of an extended stomach. Other than bodybuilders no other group reports such side effect. It might thus be logically explained with the following theory. Bodybuilders usually consume large amounts of food to sustain the muscles (expanding stomach capacity), at the same time they have pronounced and enlarged abdominal muscles (from years of workouts), add to this the body's natural tendency to store and keep food reserves in form of body fat around the stomach area. The food extended stomach and gym enlarged abdominal muscles would push out and make any body fat around the area more visible.